Alert archive / Maine / Storm Warnings in 2018

Storm Warning 1, NWS Caribou, ME

January 3, 2018

NWS Caribou, ME issued this storm warning at Jan 3, 2018, 2:55 PM EST. It took effect at Jan 4, 2018, 12:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2018, 2:55 PM EST (19:55 UTC)
In effect from
Jan 4, 2018, 12:00 PM EST
Expired
Jan 5, 2018, 3:04 AM EST
In force
15 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

628 
WHUS71 KCAR 031955
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
255 PM EST Wed Jan 3 2018

ANZ050>052-040400-
/O.UPG.KCAR.SR.A.0001.180104T1700Z-180105T0600Z/
/O.NEW.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
255 PM EST Wed Jan 3 2018

...STORM WARNING IN EFFECT FROM NOON THURSDAY TO 1 AM EST
FRIDAY...

The National Weather Service in Caribou has issued a Storm
Warning, which is in effect from noon Thursday to 1 AM EST
Friday. The Storm Watch is no longer in effect.

* Winds and Seas...Northeast winds 35 to 45 kt with gusts up to 
  55 kt. Seas 14 to 19 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
10 follow-up statements
184 
WHUS71 KCAR 040239
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
939 PM EST Wed Jan 3 2018


ANZ050>052-041045-
/O.CON.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
939 PM EST Wed Jan 3 2018

...STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 1 AM EST
FRIDAY...

* Winds and Seas...Northeast winds 35 to 45 kt with gusts up to 
  55 kt. Seas 14 to 19 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
053 
WHUS71 KCAR 040508
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1208 AM EST Thu Jan 4 2018

ANZ050>052-041315-
/O.CON.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1208 AM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST
FRIDAY...

* Winds and Seas...Northeast winds 30 to 50 kt with gusts up to 
  70 kt. Seas 14 to 19 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
994 
WHUS71 KCAR 040921
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
421 AM EST Thu Jan 4 2018

ANZ050-051-041730-
/O.UPG.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
/O.NEW.KCAR.HF.W.0001.180104T1700Z-180105T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
421 AM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM
EST THIS EVENING...

The National Weather Service in Caribou has issued a Hurricane
Force Wind Warning, which is in effect from noon today to 7 PM
EST this evening. The Storm Warning is no longer in effect.

* Winds and Seas...Northeast winds 30 to 50 kt with gusts up to 
  70 kt. Seas 16 to 21 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-041730-
/O.CON.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
421 AM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST
FRIDAY...

* Winds and Seas...North winds 35 to 45 kt with gusts up to 60 
  kt. Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
298 
WHUS71 KCAR 041139
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
639 AM EST Thu Jan 4 2018

ANZ050-051-041945-
/O.CON.KCAR.HF.W.0001.180104T1700Z-180105T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
639 AM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT FROM NOON TODAY
TO 7 PM EST THIS EVENING...

* Winds and Seas...Northeast winds 30 to 50 kt with gusts up to 
  70 kt. Seas 16 to 21 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-041945-
/O.CON.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
639 AM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST
FRIDAY...

* Winds and Seas...North winds 35 to 45 kt with gusts up to 60 
  kt. Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

CB
281 
WHUS71 KCAR 041153
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
653 AM EST Thu Jan 4 2018

ANZ050-051-042000-
/O.CON.KCAR.HF.W.0001.180104T1700Z-180105T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
653 AM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT FROM NOON TODAY
TO 7 PM EST THIS EVENING...

* Winds and Seas...Northeast winds 35 to 50 kt with gusts up to 
  70 kt. Seas 11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-042000-
/O.CON.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
653 AM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST
FRIDAY...

* Winds and Seas...North winds 35 to 45 kt with gusts up to 60 
  kt. Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
294 
WHUS71 KCAR 042023
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
323 PM EST Thu Jan 4 2018

ANZ050-051-050000-
/O.CON.KCAR.HF.W.0001.000000T0000Z-180105T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
323 PM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

* Winds and Seas...East winds 25 to 35 kt with gusts up to 60 
  kt. Seas 9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-050430-
/O.CON.KCAR.SR.W.0001.000000T0000Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
323 PM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* Winds and Seas...North winds 30 to 40 kt with gusts up to 55 
  kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
348 
WHUS71 KCAR 042355
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
655 PM EST Thu Jan 4 2018

ANZ050-051-050400-
/O.EXT.KCAR.HF.W.0001.000000T0000Z-180105T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
655 PM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING NOW IN EFFECT UNTIL 11 PM EST
THIS EVENING...

* Winds and Seas...North winds 25 to 35 kt with gusts up to 65 kt.
  Seas 15 to 25 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-050600-
/O.CON.KCAR.SR.W.0001.000000T0000Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
655 PM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* Winds and Seas...North winds 25 to 35 kt with gusts up to 55 
  kt. Seas 11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
889 
WHUS71 KCAR 050252
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
952 PM EST Thu Jan 4 2018

ANZ050-051-051100-
/O.CAN.KCAR.HF.W.0001.000000T0000Z-180105T0400Z/
/O.EXB.KCAR.SR.W.0001.000000T0000Z-180105T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
952 PM EST Thu Jan 4 2018

...STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...HURRICANE FORCE WIND WARNING IS CANCELLED...

The National Weather Service in Caribou has issued a Storm
Warning, which is in effect until 7 AM EST Friday. The Hurricane
Force Wind Warning has been cancelled.

* Winds and Seas...Northwest winds 30 to 40 kt with gusts up to 
  55 kt. Seas 21 to 26 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

ANZ052-051100-
/O.EXT.KCAR.SR.W.0001.000000T0000Z-180105T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
952 PM EST Thu Jan 4 2018

...STORM WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* Winds and Seas...Northwest winds 25 to 35 kt with gusts up to 
  55 kt. Seas 15 to 20 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
966 
WHUS71 KCAR 050503
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1203 AM EST Fri Jan 5 2018

ANZ050>052-051200-
/O.CON.KCAR.SR.W.0001.000000T0000Z-180105T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1203 AM EST Fri Jan 5 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* Winds and Seas...Northwest winds 25 to 35 kt with gusts up to 
  55 kt. Seas 21 to 26 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
553 
WHUS71 KCAR 050804
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
304 AM EST Fri Jan 5 2018

ANZ050>052-051615-
/O.CAN.KCAR.SR.W.0001.000000T0000Z-180105T1200Z/
/O.NEW.KCAR.GL.W.0001.180105T0804Z-180107T0000Z/
/O.NEW.KCAR.UP.Y.0001.180105T1600Z-180106T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
304 AM EST Fri Jan 5 2018

...GALE WARNING IN EFFECT UNTIL 7 PM EST SATURDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
1 AM EST SATURDAY...
...STORM WARNING IS CANCELLED...

The National Weather Service in Caribou has issued a Gale
Warning, which is in effect until 7 PM EST Saturday. A Freezing
Spray Advisory has also been issued. This Freezing Spray Advisory
is in effect from 11 AM this morning to 1 AM EST Saturday. The
Storm Warning has been cancelled.

* Winds and Seas...West winds 25 to 35 kt with gusts up to 55 
  kt. Seas 21 to 26 feet.

* Freezing Spray...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Freezing Spray Advisory means that light to moderate
accumulation of ice is expected on vessels. Operating a vessel in
freezing spray can be hazardous. It is recommended that vessels
be prepared to take appropriate counter measures before putting
to sea or enter the advisory area.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Jan 3, 11:18 AM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 3, 11:18 AM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1118 AM EST Wed Jan 3 2018

.SYNOPSIS...
A major Nor'easter will affect northern and eastern Maine
Thursday into Friday. Bitter cold air will follow the storm for
the weekend. Another weather system will bring the chance of
snow or mixed precipitation to the region early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
11 AM Update...Modified cloud over to account for high clouds
moving over the area. Also lowered high temps a bit as temps are
not warming very fast, except along the immediate coast with
high clouds limiting heating a bit.

The model guidance is in good agreement through the near term
period of the forecast. A high pressure ridge over the area at
the start of the period will build east into the North Atlantic
as a low over the Lake Superior moves east to Lake Huron
Wednesday morning. A new low will form east of Florida. By
Wednesday evening the low over the Great Lakes will move east
into Southern Ontario, the low over the Atlantic will move north
to the east of Georgia. By the end of the period Thursday
morning the two systems will begin to interact as the low over
the Atlantic move north to the east of Delmarva. The low over
the Great Lakes will be absorbed by the system over the
Atlantic. The Atlantic low by this point will have a well
formed occluded that will be moving into the central portions of
the Gulf of Maine. The upper level trough associated with the
low moving across the Great Lakes will dig south to Northern
Georgia.

Loaded a blend of the GFS/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool 25%. For QPF used
WPCGUIDE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
A Major Nor'easter is expected to affect northern and eastern Maine
Thursday into Friday.  At 12Z Thursday morning, a deep area of low
pressure is expected to be a couple of hundred miles off the
Delmarva coast.  A review of the deterministic models and their
respective ensembles indicates a spread in the depth of the low from
around 955 millibars to 975 millibars, but in any event the low is
already expected to be very intense well before it reaches our part
of the world.  The low will lift to near the southern tip of Nova
Scotia by 00z Friday. There is a small amount of spread as to
whether the low tracks more across mainland Nova Scotia or heads
from near Yarmouth and hugs the western coastline of Nova Scotia as
a 950-960 millibar low. Standardized anomalies show the low between
4 & 5 std dev below the climatological mean and a true Nor'easter
with a frequency of occurrence during the Dec 25-Jan 15 time frame
that is outside of the CFSR, which means that a low that intense is
not a frequent occurrence.  Snow will develop across the Downeast
Region around mid morning Thursday after the morning commute and
spread north to the Saint John Valley by early or afternoon.
The CIPS Analogs show a median COOP snowfall of 12 to 18 inches
across the Downeast Region and about as far north as southeast
Aroostook County from the top 15 analogs. One of the top analogs
is the February 15-16, 2014, storm that produced up to 20
inches of snow in parts of Washington County. Of course each
storm is unique, and it is very difficult to predict where
heavier CSI bands may set up. The heaviest of snow is likely
across the Downeast Region Thursday afternoon into Thursday
evening, and across far northern Maine Thursday evening through
Thursday night. The pressure gradient is going to be very tight
across the region which will lead to significant blowing and
drifting snow and a high potential for blizzard conditions
across the Downeast Region Thursday afternoon into the evening.
The steady snow ends Thursday night Downeast, but likely
continues into Friday morning across far northern Maine. One
other issue is that right along the immediate coast the snow may
for a brief time mix with or change to rain, which may limit
amounts right along the immediate shoreline. Inland just a few
miles it will likely be an all snow event. A strong and gusty
wind and significant blowing and drifting snow will likely
continue all day Friday as the low lifts north to the Gulf of
Saint Lawrence. Snow accumulations in this type of an event are
secondary to the significant blowing and drifting snow and
strong wind. It will likely be nearly impossible to measure snow
in many areas, especially in open areas due to the wind, but
snow drifts will likely be several feet deep in parts of the
Downeast Region. The plan now is to upgrade the high confidence
areas to blizzard warnings (zones 15-16-17-29-30-32) which
comprises Hancock and Washington Counties and southern
Penobscot County. Will let the watches ride for the remainder of
the area as there remains some question as to whether blizzard
conditions are possible along the eastern Border with New
Brunswick all the way north to the eastern Saint John Valley.
Across the western zones there is more questions as to the
amount of snowfall and whether it reaching warning level, but
the combination of the snow, wind, and blowing & drifting snow
may eventually warrant an upgrade to winter storm warnings
across all of the remainder of the CWA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Cold air pours back into the Region behind the Nor'easter for Friday
night through the weekend with wind chills likely to be a concern
much of the time from later Friday night through Sunday morning. The
stronger wind will also continue to produce areas of blowing and
drifting snow, especially Fri night into Saturday.  The next weather
system moves in from the west late Monday and Monday night into
Tuesday with the chance of snow north and mixed precipitation
across the Downeast Region. Another shot of bitter cold air
follows for the middle of next week.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR conditions all sites Wednesday. Increasing
clouds and decreasing ceilings south to north as a low moves
north along the Atlantic seaboard. By the end of the period,
high IFR to low MVFR conditions for BHB and BGR as an occluded
front pushes into the Downeast coast.

SHORT TERM: Conditions will lower to IFR and eventually to VLIFR
from south to north across the region Thursday as a major Nor'easter
affects the region.  The very poor conditions will continue into
Friday with significant blowing and drifting snow.  Improvement to
MVFR expected from south to north later Friday and Friday night.
Mainly MVFR at the northern terminals over the weekend with VFR at
the Downeast terminals.

&&

.MARINE...
NEAR TERM: Winds and seas below SCA at the start of the period.
Winds and seas building Wednesday night to Gale force by the
end of the period.

SHORT TERM: A storm watch remains in effect Thursday afternoon and
Thursday night. Conditons will likely ease to gales Friday, and
eventually to small craft advisories by Saturday night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from Thursday afternoon through Friday
     morning for MEZ001>006-010-011-031.
     Blizzard Warning from noon Thursday to 7 AM EST Friday for
     MEZ015>017-029-030-032.
MARINE...Storm Watch from Thursday afternoon through late Thursday
     night for ANZ050>052.

&&

Near Term...Norton
Short Term...CB
Long Term...CB
Aviation...Norton/CB
Marine...Norton/CB
Hazardous weather outlook, Jan 3, 2:50 PM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
250 PM EST Wed Jan 3 2018

MEZ002-005-006-011-015>017-032-042000-
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Northern Washington-
250 PM EST Wed Jan 3 2018

...BLIZZARD WARNING IN EFFECT FROM NOON THURSDAY TO 7 AM EST
FRIDAY...

This Hazardous Weather Outlook is for East Central Maine...Eastern
Maine...Far Northern Maine...Interior DownEast Maine and Northern
Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-042000-
Coastal Hancock-Coastal Washington-
250 PM EST Wed Jan 3 2018

...BLIZZARD WARNING IN EFFECT FROM NOON THURSDAY TO 7 AM EST
FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 3 AM EST
FRIDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Blizzard Warning.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001-003-004-010-031-042000-
Northwest Aroostook-Northern Somerset-Northern Piscataquis-
Central Piscataquis-Southern Piscataquis-
250 PM EST Wed Jan 3 2018

...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO 7 AM EST
FRIDAY...

This Hazardous Weather Outlook is for Far Northern Maine...North
Central Maine and West Central Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-042000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
250 PM EST Wed Jan 3 2018

...STORM WARNING IN EFFECT FROM NOON THURSDAY TO 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:30 AM ESTBlizzard WarningCARAroostook, Hancock, Penobscot, Washington52 hr
Jan 3, 2:55 PM ESTWinter Storm WarningCARAroostook, Piscataquis, Somerset37 hr
Jan 3, 2:56 PM ESTCoastal Flood AdvisoryCARHancock, Washington36 hr

Nearby

Storm Warnings in Maine, 2018Every storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.